Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Loss of appetite, bloating, constipation - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Constipation
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
User :   I had and endoscopy last Dec. The phys. saw irritation and took a biopsy. He was a real jerk so I never went back. I have been having bloating, discomfort, constipation (the reason for the scope) and now have a lump in my throat. I've been to two doctors and they can't tell me what I have. Please help.
Doctor :   Hello
User :   Hi
Doctor :   I am Dr xxxx here
User :   Nice to meet you.
Doctor :   Nice to meet you too
Doctor :   may i know your age and gender please ?
User :   60, female
User :   I have loss of appetite and can't eat which worries me.
Doctor :   and can you tell me for what the endoscopy was done ?
User :   loss of appetite, bloating, constipation
User :   abdominal discomfort
Doctor :   and what were the finding ?
User :   he said he saw irritation but nothing else.
Doctor :   i see
User :   i can go months with the symptoms and then they will disappear for a week or so.
User :   i went to a pcp last week and she was going to get the records but wants to see me in 6 weeks.
Doctor :   ok
User :   i just want to know what I have. I can't go 6 weeks without eating!!!
Doctor :   well since it did showed that there was irritation and that is the cause for it . i can understand your concern
Doctor :   6 weeks is a long time
User :   what can be the causes of irritation. I'm an RN by the way.
Doctor :   ok
Doctor :   Well how is your diet?
Doctor :   too much spicy food?
Doctor :   or coffee ?
User :   i don't drink caffeine, I have SVT. Decaf coffee. Sometimes spicy foods.
Doctor :   do you smoke otr consume alcohol ?
User :   2 cigarettes day. no alcohol. used to smoke more before endoscopy.
Doctor :   or**
Doctor :   or well lets first begin by cutting your cigarettes to none . i know its hard
User :   I did for the last 3 days. Symptoms remain.
Doctor :   thats the number one irritant
User :   I see
Doctor :   also you need to add yogurt in your diets which acts as a protective lining
User :   Is the irritation seen on the endo causing my sx?
Doctor :   there is not specific correlation
User :   Is there other tests I could have that would show aother condition?
Doctor :   but also you need to avoid the spicy food at al;l
Doctor :   as it will only make things worst
Doctor :   well nothing can be more specific that a endoscopy
Doctor :   as it will pinpoint the cause
User :   my symptoms wake me up at night and now I have a feeling of a lump in my throat, but I do have PND any correlation?
Doctor :   not with the irritation
Doctor :   do you have problem in swallowing ?
User :   sometimes when I swallow I cough. I am however under a great deal of stress also.
Doctor :   have you taking any medication?
User :   prilosec.
User :   miralax daily
Doctor :   and how long you been on it ?
User :   nearly one year off and on
Doctor :   ok how many Mg
User :   20 daily
Doctor :   increase it to 40 Mg and take a complete course for 14 days ... withoiut missing
Doctor :   and ADD yogurt in your diet
Doctor :   no smoking
User :   40 mg daily or 20 mg bid?
Doctor :   and no spicy food
Doctor :   just try them
Doctor :   20 MG BID
Doctor :   you will see the change
User :   i will try that. thank you very much. have a nice day.
Doctor :   YOU rwelcome
Doctor :   Your welcome
Doctor :   take care

Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor